MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT
Model Number FX471T
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa (part # unknown) and progav 2.0 (part # unknown) were implanted during a procedure performed on an unknown date.According to the complainant, the patient underwent a revision procedure on an unknown date.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Although requested, additional information has not been made available.Same event as medwatch mdr id # 3004721439-2022-00127.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: tissue residues on the catheter.Permeability test: the test showed that the progav® 2.0 combined with the burhole reservoir and the prosa® (rm 4269_1) is permeable.Computer control test: the computer-controlled test showed the opening pressure of the progav® 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 0,92 cmh2o.This is not within the specified tolerance of 10 cmh2o ± 3 cmh2o.An applied pressure of 10 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 10 cmh2o ± 3 cmh2o.The test result is confirmed by further tests.According to our results, we can detect a presence of an accelerated outflow.Adjustability test: the progav 2.0 was found to be non-adjustable within the specified range.Braking force and brake function test: the braking force test indicates that the brake function of the progav 2.0 is present.Due to the non-adjustability of the valve, as detailed in section 7.4 an investigation of the braking force was not possible.Internal inspection of product: after dismantling of the valve, deposits were found in progav 2.0.Results: for the sake of thoroughness and transparency, we would like to point out that an adjustment test and permeability test was already carried out after the revision at the hospital.Based on our investigation results, we can determine an accelerated outflow and a non-adjustability in the valve at the time of our investigation.Detected deposits can be named as the cause of the malfunctions.Existing deposits in the csf may temporarily impair the function of the valve and are described concomitants in the hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14269652
Report Number3004721439-2022-00126
Device Sequence Number20056836
Product Code JXG
UDI-Device Identifier04041906138165
UDI-Public4041906138165
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2019
Device Model NumberFX471T
Device Catalogue NumberFX471T
Device Lot Number20025237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexMale
Patient Weight41 KG